MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98434
Medical Device Problem Codes Malposition of Device (2616); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 30106554 was reviewed and the product was produced according to product specifications.All information reasonably known as of 05 aug 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported to the sales representative that one of the saf-t-pexy sutures in the kit deployed prematurely.The first one used deployed perfectly, however, the second suture's blue 'locking' mechanism was not moved and the inner cylinder was not yet pushed into the outer cylinder, and yet the saf-t-pexy suture deployed into the patient's peritoneum lining.The doctor was unable to remove it.There was no injury to the patient.The procedure was not completed after the reported incident, as the surgeon felt the patient's anatomy was not suited for a feeding tube.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12288504
Report Number9611594-2021-00102
Device Sequence Number11565689
Product Code KGC
UDI-Device Identifier00350770984346
UDI-Public00350770984346
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number98434
Device Catalogue NumberN/A
Device Lot Number30106554
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight116